Moment Vanishing of Piecewise Solutions of Linear ODEs
We consider the “moment vanishing problem” for a general class of piecewise-analytic functions which satisfy on each continuity interval a linear ODE with polynomial coefficients. This problem, which essentially asks how many zero first moments can such a (nonzero) function have, turns out to be related to several difficult questions in analytic theory of ODEs (Poincare’s Center-Focus problem) as well as in Approximation Theory and Signal Processing (“Algebraic Sampling”). While the solution space of any particular ODE admits such a bound, it will in the most general situation depend on the coefficients of this ODE. We believe that a good understanding of this dependence may provide a clue for attacking the problems mentioned above. In this paper we undertake an approach to the moment vanishing problem which utilizes the fact that the moment sequences under consideration satisfy a recurrence relation of fixed length, whose coefficients are polynomials in the index. For any given operator, we prove a general bound for its moment vanishing index. We also provide uniform bounds for several operator families.
KeywordsMoment vanishing Holonomic ODEs Recurrence relations Generalised exponential sums
The authors would like to thank Y. Yomdin for useful discussions.
- 4.Batenkov, D., Yomdin, Y.: Taylor Domination, Difference Equations, and Bautin Ideals. Submitted to this volumeGoogle Scholar
- 8.Batenkov, D., Binyamini, G.: Uniform upper bounds for the cyclicity of the zero solution of the Abel differential equation. J. Differ. Equ. 259(11), 5769–5781. ISSN 0022-0396. http://dx.doi.org/10.1016/j.jde.2015.07.009. http://www.sciencedirect.com/science/article/pii/S002203961500368X (2015)Google Scholar